MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN; PROSTHESIS, KNEE
Catalog Number 00598004702
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Aseptic loosening (4883); Arthrofibrosis (4885)
Date of Event 05/21/2014
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient underwent a revision procedure approximately 2 years post implantation due to pain.During the revision the femoral component was found stable and was retained.The tibial component was found loosened medially with underlying bone showing worn eaten appearance due to several bone cavities.The tibial components were revised.There was also presence of clear synovial fluid and abundant fibrous tissue.No intraop or postop complications were identified.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
(b)(4).D10: pn: 00596404010, ln: 62103538 nexgen lps flex poly 10mm.G2 foreign - italy.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, h2, h6.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Lot identification is necessary for review of device history records; lot identification was not provided.This device is used for treatment.The reported products were reviewed for compatibility with no issues noted.Review of complaint history identified additional similar complaints for the reported item.However, as the lot number is unknown, an additional review could not be performed.Medical records provided and reviewed state that the patient underwent an initial left total knee arthroplasty on for osteoarthritis.The procedure was reported as uncomplicated.The implanted components included a nexgen tibial component, nexgen lps femoral component, nexgen lps flex polyethylene insert, and palacos cement.Subsequently, on (b)(6) 2014, the patient underwent revision of the left knee at the same hospital, due to pain approximately two years after the initial implantation.Intraoperative findings noted abundant fibrous tissue, and a stable, well-positioned femoral component that was retained.The tibial component was found to be loosened medially, with underlying bone demonstrating a worm-eaten appearance with several bone cavities, and the tibial component and polyethylene insert were revised.The knee was reported to be stable with correct patellar tracking following revision.No intraoperative or postoperative complications were identified.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.Complaint is confirmed.D4: attempts have been made to gather all product identification information and no further information has been provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
NEXGEN
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24143559
Report Number0001822565-2026-00218
Device Sequence Number8859712
Product Code JWH
UDI-Device Identifier00889024217614
UDI-Public(01)00889024217614(17)34727(10)64942055
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00598004702
Device Lot Number64942055
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date01/22/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight100 KG